# SDR DXTA2009100203804

- Difficulty date: October 1, 2009
- Submitted: October 2, 2009
- Operation: Air carrier
- Aircraft: N161QS
- Make and model: Raythn 400ARAYTHEON
- Aircraft serial: RK435
- Aircraft time: 1,900 hours, 1,766 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Condition: Sparks
- Location: Map Light
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHEN ROTATING THE RHEOSTAT TO TURN ON THE MAP LIGHT THE SIC'S SIDE OF THE COCKPIT (THE LIGHT ABOVE THE FLIGHT PHONE ON THE COCKPIT SIDE WALL) LARGE BLUE SPARKS CAME OUT FROM UNDER THE BACK PART OF THE COCKPIT WALL. THE SPARKS SHOT OUT TOWARDS THE ASH TRAY AS THE RHEOSTAT WS TURNED ON. LIGHT WAS TURNED OFF AND A PRECAUTIONARY LANDING WAS MADE.   FOUND METAL CLIP SECURING COPILOTS MAPLIGHT SOCKET TO LENS ASSY TO HAVE 1 SIDE NOT SECURED CAUSING JACKET TO LAY ON TOP OF RHEOSTAT & SPARK. REPLACED COPILOT'S MAP LIGHT ASSY WITH A NEW ASSY PER MM 33-11-00. OPS CHECKED GOOD.
